Jump to content



Photo

How To Wean Off Of Cymbalta?


  • Please log in to reply
8 replies to this topic

#1 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 11,600 posts
  • LocationMissouri

Posted 20 February 2020 - 02:38 PM

How to wean of Cymbalta?

I am going to take a devil's advocate position here and suggest maybe we have been going about this the wrong way with bead counting. A very slow consistent taper is quite logical but my current feeling is that we can not provide a "consistant" dose reduction.

Things that make our bead drops less consistant are...

Things that effect serum Cymbalta levels
Using the capsules the Cymbalta come in compared to enteric or gelatin capsules bought from the internet.
Large differences in bead size within the same capsule.
Variation in bead count/size from one capsule to the next, same manufacturer, same batch.
Variation in bead count/size from one capsule to the next, same manufacturer, different batch.
Variation in bead count/size from one capsule to the next, same manufacturer, different batch made at different facility.
Limited Cymbalta destruction by the liver due to use of magnesium, calcium, PPIs and H2 inhibotors and other medications (numerous) that use the same liver CYP enzymes as Cymbalta. .
Limited absorption use of pepto and kao pectate.
Changes in absorption due to changes in acidity by heartburn medication.
Changes in absorption due to other antidepressants, ssri/snri, Dextromethorphan(cough syrup), Saint John's Wort, etc.
Loss of weight releases stored Cymbalta into the system.
Gaining weight causes serum Cymbalta levels to drop as more is stored in fat tissue.
Liver and kidney diseases allow Cymbalta to build in the body except for non-alcoholic fatty liver and/or pancreas disease which causes serotonin levels to initially drop in the blood stream.
FDA allows a 10% variation in drug doses within a batch.

Things that effect serum serotonin levels

Such as SAMe, 5htp, Meperidine (Demerol), Pentazocine (Talwin), Tramadol (Ultram), calamus, California poppy, catnip, hops, Jamaican dogwood, kava, St. John's wort, skullcap, valerian, yerba mansa, Hawaiian baby woodrose, L-tryptophan...
Moderate to large doses of melatonin can have an effect on serotonin levels depending on environmental conditions.
Amount of sun exposure effects serotonin levels.

Things that effect serum adrenaline/noradrenaline levels

Stimulants (Make anxiety worse)
Caffeine
Over-the-counter cold preparations contain phenylpropylamine and pseudoephedrine*
Sleep deprivation
m*********
Magnesium*
MSG
Alcohol
Stress
amphetamines
ecstasy
nicotine
Ginseng
L-Tyrosine
B Vitamins*
aspartame
Coconut Oil
Taurine
DHEA
Ginkgo
Iodine
Salt
Arginine
Sugar
Kava
Heavy Exercise
Vitamin C
* - Only some people have this reaction.

Miscellaneous
Toxic Degradation products of duloxetine

All these things effect withdrawal while reducing the Cymbalta dose. Do we actually thing we can provide a stable and even weaning process. Would it be better to wean off Cymbalta over a 3 month period and just do the best we can in handling the symptoms rather than having our blood Cymbalta levels jump up and down like crazy during an extended withdrawal?


#2 ForLyla

ForLyla

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 526 posts
  • LocationToronto
  • why_joining:
    It's really difficult finding support for conditions like this. There's really nothing at a local level so the internet is pretty much it.

Posted 20 February 2020 - 06:31 PM

Great work FH. I like that you've put the heartburn drugs in the official no column. I had no idea about iodine and MSG affecting adrenaline levels. Looks like I have more modifications to make!

Would chamomile tea and lavender also fit under that category?

#3 ForLyla

ForLyla

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 526 posts
  • LocationToronto
  • why_joining:
    It's really difficult finding support for conditions like this. There's really nothing at a local level so the internet is pretty much it.

Posted 20 February 2020 - 06:36 PM

Great work FH. I like that you've put the heartburn drugs in the official no column. I had no idea about iodine and MSG affecting adrenaline levels. Looks like I have more modifications to make!

Would chamomile tea and lavender also fit under that category?

#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 11,600 posts
  • LocationMissouri

Posted 21 February 2020 - 10:18 AM

Good thought Lyla.

 

So we just keep effecting our neurotransmitters without science to back up our decisions.  It would be very beneficial if researchers would study what happens to our neurotransmitters during withdrawal and what these supplements do to effect the condition.

 

https://www.ncbi.nlm...pubmed/11697539
Peppermint, chamomile and dandelion herbal teas effect the CYP enzymes that process drugs.

https://www.ncbi.nlm...les/PMC6970572/
Chamomile tea also helps modulate the actions of dopamine and serotonin, helping to offset or at least reduce the impact of depressive symptoms
Chamomile tea helps modulate the actions of dopamine and serotonin,

There was some indication that levender essential oil may effect dopamine receptors b ut not proven yet.


#5 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 11,600 posts
  • LocationMissouri

Posted 21 February 2020 - 11:56 AM

Lyla, I was wondering what you thought of my approach. If someone is weaning and makes a drop but can't stabilize then just go ahead and finish the wean and address the symptoms as best as possible. Many people, such as yourself, get to a point during your wean that you just can't seem to stabilize. Rather than stay at that point while your Cymbalta levels jump up and down for various reasons just go ahead and finish your wean and then just focus on recovery. For instance, why stay at the level you are at? You are not stabilizing so just go ahead and drop the other 25 mg over say the next month and then deal with the recovery symptoms.  To risky?


#6 Polly38

Polly38

    Best Friend

  • Active Members
  • PipPipPipPipPipPip
  • 441 posts

Posted 21 February 2020 - 01:08 PM

Hi.

My view is that you should just carry on with the taper. I weaned off slowly over 15 weeks and am still having withdrawals, but they are manageable. I'm glad I am off it and keep that in the back of my mind when I get withdrawal symptoms.

Hope that helps.

Polly

#7 ForLyla

ForLyla

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 526 posts
  • LocationToronto
  • why_joining:
    It's really difficult finding support for conditions like this. There's really nothing at a local level so the internet is pretty much it.

Posted 21 February 2020 - 05:03 PM

It really depends how bad your withdrawal is. Otherwise, you risk going into a severe long-term withdrawal that could take years. Some people never fully recover from my understanding. From my experience, it's best to hold and stabilize as much as possible before you wean further. If I had just hopped off my cymbalta quickly it would have killed me. I was at the complete breaking point in October 2018 when I last tapered and I couldn't function at all. Now, there's a few things that go into that. I had just started to feel better from benzo withdrawal. I also had an unstable dose because most compound pharmacies are absolutely terrible with their accuracy. The ones I had been to before had dose variations of about 10% from one pill to the next. I scoured the entire city and luckily found one that is nearly 100% accurate so that made a big change for me. I would have fully recovered probably sometime around last October or November had it not been for the ppi's and other acid reducing drugs. My guess is that they will have set me back by about 8 months in total and that I'll be feeling good again around the end of May or beginning of June if history repeats itself. Each setback is about 4 months long and that's only because I know the do's and don'ts of diet etc. Then and only then if the devil gives me some freedom from this, I might relish in feeling well for a few months and resume my taper at a VERY slow rate of about 2% a month and test that out.

 

The symptoms between psychotropic drug withdrawals are pretty similar. There's a ton of good info on the Benzo Buddies forum to go through as well. 


#8 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 11,600 posts
  • LocationMissouri

Posted 21 February 2020 - 05:31 PM

Lyla, I deeply appreciate your input. I also respect your opinion and look forward to hearing from some of our other members as well.

 

Thanks again.


#9 ForLyla

ForLyla

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 526 posts
  • LocationToronto
  • why_joining:
    It's really difficult finding support for conditions like this. There's really nothing at a local level so the internet is pretty much it.

Posted 23 February 2020 - 10:50 AM

Thanks FH. I think the best approach to healing is the simplest one. Just be as natural as possible with your lifestyle, diet and let yourself be as you were intended to be. There are no quick fixes to withdrawal. Only time will heal us. Time for a nap now!



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users